Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Child on amox for strep. Getting pain in neck and stomach. Should I consult a pediatrician?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5614 Questions
My granddaughter tested positive for strep thru our ENT was a culture growing test.took five days She is still complaining aboutiher neck throat and belly hurting - her throat looks better but complaining. She had amox for 20 days. Yesterday was last day. Should we take her to see our pediatrician? Her triplet brother is now complaining with throatand belly he was also on amox for strep - however he was not tested any suggestions? I am worried about the neck pain which she has complained about going on a month now She did have swollen glands when we went to ENT and they finally diagnosed her with strep - she was complaining that her neck hurt then. I think we are more worried about neck pain than anything. Her throat is still a little yellow - it had pustule blisters everywhere when she was diagnosed with strep.Cld
amox not have been strong enough to take care of the strep even though given for 20 days?
Posted Mon, 11 Mar 2013 in Infections
Answered by Dr. Ivan R. Rommstein 1 hour later
First, I need to admit that Amoxicillin strep resistance isnt very often, bit is possible. 20 days is too much. Dont force antibiotic treatment like that. It is useless.
Some other antibiotics (azithromycin and the cepaholsporins)can be used if your doctors consider it as a resistance.

This is first possibility. Second, it could have been combined bacterial and viral infection(herpes, EBV or respiratory viruses). Sometimes throat vesicles which are caused by viruses and can be considered as pustules.
Neck usually hurts in throat infection. Not just because of swollen glands but because of coughing and sternocleidomastoid muscle straining during swallowing and talking. So this is nothing to be worried about. At children belly also hurts in any infection.
You should only worry if you notice prolonged fever with breathing difficulties, inability to swallow or tonsil hypertrophy.
So wait for a one more week, dont take amox anymore,if symptoms persist consider another antibiotic. After treatment tonislectomy should be definitely done to prevent it from happening again.

Hope I have answered your query. If you have any further questions I will be happy to help
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor